Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Back pain. MRI showed hypointense areas. Start MTP? Can he withstand treatment?

My father 76 years old started complaining low back pain radiating to left hypochondrium and pain increasing on twisting movements. Thinking that pain due to stomach problem he first consulted gastoenterologist who ruled out GIT cause by doing endoscopy and total abdominal scan, both showed nothing abnormal.Then he was referred to orthopaedic surgeon who advised MRI of dorsal spine .MRI showed hypointense areas in D9 and radiologist advised further evaluation. X-ray chest was done which they said showed patchy parenchymal infiltrates in right mid lung but no nodes.Then total body CT with contrast done which confirmed the lesions and also showed small lytic lesions in iliac bone on both sides . F18 bone scan showed uptake in the D9 and iliac areas.Then they first said it is due to bronchogenic carcinoma with metastasis to bones and just thinking about paliative treatment. Meanwhile on orthopedic surgeons advise bence jones proteins in urine is positive, and serum electropheresis values M band present and 1.16g/dl and albumin 2.84g/dl .Serum Immuglobulins Total IgA 0.63g/L IgG 15.62g/L IgM 0.84g/L Kappa light chain 198.6mg/L Lambda light chain 6.9mg/L Kappa lambda ratio 28.78 Serum calcium 8.9mg/dl Serum B2 Microglobulin 2.99mg/L Serum LDH 325 U/L Then again bone marrow aspiration and biopsy advised. Now the doctor says Plasma cells are more than 45% ( yet to receive the report on hand) and also says no need to wait for biopsy report and advised to start MTP (melphalan ,prednisolone , thalidomide). I am just concerned whether my father can withstand this treatment and whether there will be improvement in his pain. I also want to know other treatment options for this case and how to fo about this .Please give your espert opnion .
Asked On : Wed, 27 Jun 2012
Answers:  2 Views:  335
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Hi,
Your father is having stage IV carcinoma with metastasis and current treatment would be paliative . The prognosis is poor and these treatments are aimed to increase the survival rate of your father . Chemotherapy definitely has their own side effect but at this stage we don' have other options . So have faith on your doctor and get his rest of the treatment peacefully ( rather shifting to different treatment option without completing one).

Hope this ll help

Thanks n regards
Answered: Fri, 18 Apr 2014
I find this answer helpful
General & Family Physician Dr. Kishore Kunal's  Response
Hi,
Your father is having stage IV carcinoma with metastasis and current treatment would be paliative . The prognosis is poor and these treatments are aimed to increase the survival rate of your father . Chemotherapy definitely has their own side effect but at this stage we don' have other options . So have faith on your doctor and get his rest of the treatment peacefully ( rather shifting to different treatment option without completing one).

Hope this ll help

Thanks n regards
Answered: Fri, 18 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor